DOI 10.1177/0115426596011003117
Diarrhea associated with lorazepam solution in a tube-fed patient.
Аннотация
A 43-year-old patient with adult respiratory distress syndrome, alcoholic hallucinosis, and delirium required significant amounts of lorazepam, morphine, and midazolam for management of agitation and increased peak airway pressures. Broad-spectrum antibiotics and intermittent pancuronium therapy were instituted. A nasoenteral feeding tube was placed for nutrition and medication administration during mechanical ventilation. Tube feedings were well tolerated except for intermittent bouts of large amounts of diarrhea. Clostridium difficile culture and toxin results were negative. Lorazepam and morphine administration were converted from the IV to enteral route to decrease the amount of fluid administered. The tube feeding was changed to an electrolyte rehydration solution and eventually discontinued. A search for drug-related contributing factors to the diarrhea revealed polyethylene glycol present in the lorazepam solution. It was postulated that this could be a contributing cause to the diarrhea. The lorazepam solution was changed to enterally administered crushed tablets with subsequent resolution of diarrhea.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.